Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 46, NWS Springfield, MO

April 7, 2000Dent County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Apr 7, 2000, 2:36 PM CDT for Dent County, Missouri. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 7, 2000, 2:36 PM CDT (19:36 UTC)
Expired
Apr 7, 2000, 3:15 PM CDT
In force
39 min
Issued by
NWS Springfield, MO
Area
Whole counties

County Dent County, MO

The radar

The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 3:00 PM CDTThunderstorm WindLecoma, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 2:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
717 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 11:35 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 7, 11:35 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1135 AM CDT FRI APR 7 2000

WILL CLEAN UP ZONES SHORTLY TO ADJUST TIMING AND WORDING FOR STRONG
WINDS LATER THIS AFTERNOON ACROSS FA.  MSAS DATA AND VIS SATELLITE
IMAGERY DEPICTING LEADING EDGE OF STRONGER WINDS FROM NEAR KTOP SWWD
TO KEMP TO NRN OKLAHOMA.  DISTANCE/SPEED PROGS ON THIS LINE PLACE
INCREASING WIND SPEEDS INTO NWRN CWA AROUND 1 PM...AND ACROSS
REMAINDER OF ADVISORY AREA BETWEEN 1 AND 3 PM.  RADAR AND SATELLITE
TRENDS ALSO SHOWING LINE OF TCU DEVELOPING ALONG INITIAL PRE-FRONTAL
TROF FROM CAMDENTON SWWD INTO CHEROKEE COUNTY KANSAS.  BEST ECHOS AS
OF 1130 AM AROUND THE LAKE OF THE OZARKS.  LINE OF TCU MOVING SEWD
INTO AREA WHERE 15Z RUC FCSTS INDICATE UP TO 2000-2500 J/KG OF CAPE
AND ERODING CAP PER LAPS DATA.  WILL KEEP MENTION OF THUNDER SOUTH
AND EAST OF THIS LINE...WHICH IS PRETTY CLOSE TO CURRENT FCST.

KSGF WILL PERFORM AN 18Z UPPER AIR SOUNDING.

.SGF...WIND ADVISORY THIS AFTERNOON NW OF A BRANSON (TANEY CO) TO
ROLLA (PHELPS CO) LINE.

HUDSON

In the hours before

Special weather statement, Apr 7, 1:00 PM CDT, 1 hour 36 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI APR 7 2000

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON OVER SOUTH
CENTRAL MISSOURI...
...HIGH FIRE DANGER THIS AFTERNOON...

A STRONG LOW PRESSURE SYSTEM IS FORECAST TO MOVE INTO ILLINOIS LATER
THIS AFTERNOON.  A COLD FRONT TRAILING SOUTHWARD FROM THE LOW WILL
PUSH THROUGH THE OZARKS THIS AFTERNOON.  WHILE SUFFICIENT MOISTURE
AND INSTABILITY FOR THUNDERSTORM DEVELOPMENT ARE IN PLACE AHEAD OF
THE FRONT...WINDS JUST ABOVE THE SURFACE HAVE SWUNG AROUND TO THE
WEST AND SOUTHWEST PARALLEL TO THIS FRONT.  THIS COMBINATION OF
FEATURES WILL WORK AGAINST THUNDERSTORM DEVELOPMENT ALONG THE FRONT
THIS AFTERNOON...BUT ANY STORMS THAT DO MANAGE TO DEVELOP MAY
INTENSIFY TO PRODUCE LARGE HAIL AND DAMAGING WINDS.  THE RISK OF
SEVERE THUNDERSTORMS WILL REMAIN GENERALLY SOUTH AND EAST OF A LINE
FROM ROLLA TO MARSHFIELD TO BRANSON.

SPOTTERS AND EMERGENCY MANAGERS ACROSS SOUTH CENTRAL MISSOURI SHOULD
LISTEN FOR LATER STATEMENTS AND FORECASTS THIS AFTERNOON.  THE
SEVERE WEATHER THREAT AT THIS TIME LOOKS ISOLATED IN NATURE...BUT
CONDITIONS MAY CHANGE LATER THIS AFTERNOON.

GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL OCCUR BEHIND THE FRONT AS
THE DAY GOES ON. SOME AREAS WILL SEE WIND GUSTS AS HIGH AS 40 MPH.
THE COMBINATION OF GUSTY WINDS AND DRY GROUND CONDITIONS WILL RESULT
IN A HIGH FIRE DANGER ACROSS THE OZARKS TODAY. ANY PLANNED OUTDOOR
BURNING SHOULD BE POSTPONED.  THE RED FLAG WARNING THAT WAS IN
EFFECT ACROSS THE OZARKS HAS BEEN CANCELED DUE TO HIGHER THAN
ANTICIPATED HUMIDITY LEVELS.

.OUTLOOK FOR SATURDAY THROUGH MONDAY...
ANOTHER COLD FRONT WILL APPROACH THE AREA EARLY NEXT WEEK...
RESULTING IN A CHANCE OF SHOWERS AND THUNDERSTORMS ON MONDAY.

HUDSON
Special weather statement, Apr 7, 2:15 PM CDT, 21 minutes before
MOZ071-082-083-091-092-095>098-103>106-080100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT FRI APR 7 2000

...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF CENTRAL
AND SOUTHERN MISSOURI...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR AREAS EAST OF A LINE FROM ROLLA TO MARSHFIELD TO KIMBERLING
CITY UNTIL 8 PM.

THIS WATCH INCLUDES THE COUNTIES OF...

STONE...CHRISTIAN...TANEY...DOUGLAS...OZARK...HOWELL...SHANNON...
OREGON...WEBSTER...WRIGHT...TEXAS...PHELPS AND DENT.

A SQUALL LINE EXTENDING FROM ROLLA TO CASSVILLE AT 215 PM WILL MOVE
EASTWARD THROUGH SOUTH CENTRAL MISSOURI THIS AFTERNOON.  LARGE HAIL
WILL BE THE MAIN THREAT FROM THESE STORMS.

RESIDENTS ACROSS SOUTH CENTRAL MISSOURI SHOULD REMAIN ALERT FOR
THESE STORMS AND TAKE COVER AS THEY APPROACH.

RUNNELS
Local storm report, Apr 7, 2:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CDT FRI APR 07 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0205 PM    4 SE ROLLA                MO   1 INCH HAIL
04/07/00   PHELPS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 1:38 PM CDTSevere Thunderstorm WarningSGFPhelps37 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.